Alert archive / Texas / Red Flag Warnings in 2017
Red Flag Warning 7, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Mar 5, 2017, 5:57 AM CST for 20 counties in Texas. It took effect at Mar 6, 2017, 11:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2017, 5:57 AM CST (11:57 UTC)
- In effect from
- Mar 6, 2017, 11:00 AM CST
- Expired
- Mar 6, 2017, 8:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 12.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2916 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
917 WWUS84 KLUB 051157 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 557 AM CST Sun Mar 5 2017 TXZ021>023-027-028-052200- /O.UPG.KLUB.FW.A.0006.170306T1700Z-170307T0200Z/ /O.NEW.KLUB.FW.W.0007.170306T1700Z-170307T0200Z/ Parmer-Castro-Swisher-Bailey-Lamb- 557 AM CST Sun Mar 5 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CST MONDAY FOR THE NORTHWESTERN SOUTH PLAINS AND FAR SOUTHWESTERN TEXAS PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM CST Monday. The Fire Weather Watch is no longer in effect. * 20 Foot Winds...Southwest winds will increase into the 25 to 30 mph range with gusts over 45 mph on the Caprock. Wind speeds will range from 15 to 25 mph with gusts in excess of 40 mph in the Rolling Plains. * Humidity...Falling to 10 percent. * Temperatures...Will be much above normal, around 80 to 85 degrees. * Fuels...Are dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$ TXZ024>026-029>035-052200- /O.CON.KLUB.FW.A.0006.170306T1700Z-170307T0200Z/ Briscoe-Hall-Childress-Hale-Floyd-Motley-Cottle-Cochran-Hockley- Lubbock- 557 AM CST Sun Mar 5 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR THE CENTRAL SOUTH PLAINS AND NORTHERN ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... * 20 Foot Winds...Southwest winds will increase into the 15 to 25 mph range with gusts over 45 mph on the Caprock. Wind speeds will range from 15 to 25 mph with gusts in excess of 40 mph in the Rolling Plains. * Humidity...Falling to near 10 percent. * Temperatures...Will be much above normal, around 80 to 85 degrees. * Fuels...Are dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts and possible Red Flag Warnings. && $$
4 follow-up statements
540 WWUS84 KLUB 052056 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 256 PM CST Sun Mar 5 2017 TXZ024>026-060500- /O.UPG.KLUB.FW.A.0006.170306T1700Z-170307T0200Z/ /O.EXA.KLUB.FW.W.0007.170306T1700Z-170307T0200Z/ Briscoe-Hall-Childress- 256 PM CST Sun Mar 5 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CST MONDAY FOR THE SOUTHEASTERN TEXAS PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM CST Monday. The Fire Weather Watch is no longer in effect. * Winds...Southwest winds will increase into the 25 to 30 mph range with gusts over 40 mph on the Caprock. * Humidity...Falling to 10 percent. * Temperatures...Will be much above normal, around 80 to 85 degrees. * Fuels...Are dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$ TXZ021>023-027-028-060500- /O.CON.KLUB.FW.W.0007.170306T1700Z-170307T0200Z/ Parmer-Castro-Swisher-Bailey-Lamb- 256 PM CST Sun Mar 5 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CST MONDAY FOR THE NORTHWESTERN SOUTH PLAINS AND FAR SOUTHWESTERN TEXAS PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... * Winds...Southwest winds will increase into the 25 to 30 mph range with gusts over 45 mph on the Caprock. Wind speeds will range from 20 to 30 mph with gusts in excess of 40 mph in the Rolling Plains. * Humidity...Falling to 10 percent. * Temperatures...Will be much above normal, around 75 to 85 degrees. * Fuels...Are dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$ TXZ036>040-060500- /O.EXA.KLUB.FW.A.0006.170306T1700Z-170307T0200Z/ Crosby-Dickens-King-Yoakum-Terry- 256 PM CST Sun Mar 5 2017 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR THE CENTRAL SOUTH AND ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... The National Weather Service in Lubbock has issued a Fire Weather Watch, which is in effect from Monday morning through Monday evening. * Winds...Southwest winds will increase into the 20 to 25 mph range with gusts over 35 mph. * Humidity...Falling to near 10 percent. * Temperatures...Will be much above normal, around 80 to 85 degrees. * Fuels...Are dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts and possible Red Flag Warnings. && $$ TXZ029>035-060500- /O.CON.KLUB.FW.A.0006.170306T1700Z-170307T0200Z/ Hale-Floyd-Motley-Cottle-Cochran-Hockley-Lubbock- 256 PM CST Sun Mar 5 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR THE CENTRAL SOUTH PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... * Winds...Southwest winds will increase into the 20 to 25 mph range with gusts over 35 mph. * Humidity...Falling to near 10 percent. * Temperatures...Will be much above normal, around 80 to 85 degrees. * Fuels...Are dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts and possible Red Flag Warnings. && $$
021 WWUS84 KLUB 060421 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 1021 PM CST Sun Mar 5 2017 TXZ021>028-061230- /O.CON.KLUB.FW.W.0007.170306T1700Z-170307T0200Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb- 1021 PM CST Sun Mar 5 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CST MONDAY FOR THE SOUTHEASTERN TEXAS PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... * Winds...Southwest winds will increase into the 25 to 30 mph range with gusts over 45 mph on the Caprock. Wind speeds will range from 20 to 30 mph with gusts in excess of 40 mph in the Rolling Plains. * Humidity...Falling to 10 percent. * Temperatures...Will be much above normal, around 75 to 85 degrees. * Fuels...Are dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$ TXZ029>040-061230- /O.CON.KLUB.FW.A.0006.170306T1700Z-170307T0200Z/ Hale-Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens- King-Yoakum-Terry- 1021 PM CST Sun Mar 5 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR THE CENTRAL SOUTH AND ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... * Winds...Southwest winds will increase into the 20 to 25 mph range with gusts over 35 mph. * Humidity...Falling to near 10 percent. * Temperatures...Will be much above normal, around 80 to 85 degrees. * Fuels...Are dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts and possible Red Flag Warnings. && $$
808 WWUS84 KLUB 061003 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 403 AM CST Mon Mar 6 2017 TXZ029>040-061800- /O.UPG.KLUB.FW.A.0006.170306T1700Z-170307T0200Z/ /O.EXA.KLUB.FW.W.0007.170306T1700Z-170307T0200Z/ Hale-Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens- King-Yoakum-Terry- 403 AM CST Mon Mar 6 2017 ...RED FLAG WARNING IN EFFECT TODAY FROM 11 AM UNTIL 8 PM FOR MUCH OF THE SOUTH PLAINS AND PORTIONS OF THE SOUTHERN ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A VERY HIGH FIRE DANGER... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect today from 11 AM until 8 PM. This replaces the Fire Weather Watch previously in effect. * Humidity...Falling to 7 to 12 percent. * 20-Foot Winds: Southwest around 20 mph with gusts to 30 mph. * Fuels...Critically dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$ TXZ021>028-061800- /O.CON.KLUB.FW.W.0007.170306T1700Z-170307T0200Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb- 403 AM CST Mon Mar 6 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CST THIS EVENING FOR MUCH OF THE SOUTH PLAINS AND ALL OF THE FAR SOUTHERN PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A VERY HIGH FIRE DANGER... * Humidity...Falling to around 10 percent. * 20-Foot Winds: Southwest from 20 to 30 mph with gusts to 40 mph. * Fuels...Critically dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
603 WWUS84 KLUB 070155 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 755 PM CST Mon Mar 6 2017 TXZ021>040-070300- /O.EXP.KLUB.FW.W.0007.000000T0000Z-170307T0200Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry- 755 PM CST Mon Mar 6 2017 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CST THIS EVENING... Winds have subsided across the area early this evening, and Fire Danger is expected to remain moderate or low overnight. A cold front will slide southward overnight, switching winds to the north, for those working any current projects. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 5, 5:40 AM CST, 17 minutes earlier.
Area forecast discussion, Mar 5, 5:40 AM CST, 17 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 540 AM CST Sun Mar 5 2017 .AVIATION... IFR ceilings at LBB and PVW, MVFR at CDS, remain on track to erode toward 11 AM ahead of 15-20 knot S-SW winds. Just an outside chance that low clouds redevelop tonight. && .PREV DISCUSSION... /issued 401 AM CST Sun Mar 5 2017/ SHORT TERM... Shield of advection stratus at 3 AM had grown to encompass all but our NW counties where drier southerly trajectories remained entrenched. This theme should prevail in the coming hours as winds veer more southwesterly and slowly erode stratus from west to east. Very thin depth to this cloud layer will only expedite its erosion, with little-to-no evidence remaining toward noon. Aloft, height fields will compact in advance of an open trough tracking to our north on Monday in SW flow. Subsequent lee troughing will sharpen today over eastern NM while shallow moisture mixes off the Caprock and sets up a diffuse dryline. Undercut superblend's dewpoints considerably in the drier air to better match this pattern of deep mixing and breezy SW winds. Consequently, max temps were edged up particularly in our NW zones nearest the low level thermal ridge. With minimal changes to height fields overnight, the dryline will advance west over much of the South Plains before gliding east by daybreak as both the nocturnal LLJ and surface winds veer SW. Beyond the Rolling Plains, a repeat of nocturnal stratus does not yet appear to be in the cards. Regardless, min temps region wide will remain unseasonably mild once again with 15-20 mph southerly winds. LONG TERM... Monday will be a breezy day across the area as a storm system moves out across the Rockies into the central Plains. The timing on this system has slowed down a bit in the models but the general track remains consistent. This may impact the track and timing of the strongest winds but we should still see a breezy day across the Caprock. Have gone ahead and introduced patchy blowing dust to the areas we usually see this develop but wind speeds should be low enough that it will not be as widespread as usual. Fire weather concerns will also be a bit more difficult to figure out; see the fire weather section below for more details. Wind speeds will decrease after sunset and then a cold front will push across the area after midnight and be south of the forecast area by sunrise. The surface ridge will build over the area for Tuesday so temperatures will be around 15 degrees cooler along with decreasing wind speeds through the day. Return flow develops on Wednesday as the surface ridge shifts east of the area. A weak dryline sets up on Thursday and starts to slosh around the area but there remains some uncertainty with how far east/west the dryline will move. Temperatures will start to warm back to above normal by Wednesday and continue a slow climb through next weekend. By Friday, the models continue to diverge with what will happen; the GFS has a front trying to move into the forecast area by Friday afternoon while the ECMWF holds off until Saturday. The mid-level flow is also evolving differently with the ECMWF keeping zonal flow across the area while the GFS tries to develop a deeper trough across the upper Rockies by the end of this forecast period. Jordan FIRE WEATHER... A sub-critical wildfire danger is expected by early afternoon over the northern South Plains and far southwest and south-central Panhandle. A Rangeland Fire Danger Statement is valid in these areas from 1 PM until 7 PM. Confidence is high that RH values will fall into the middle teens, but the magnitude of SW winds is lacking in both coverage and duration. Parts of Parmer County may see an hour or two of red flag minutes as comparably stronger winds reside in NM, but this is short of the 3 hours needed for a red flag warning. Monday is a bit more complicated as a band of stronger mid-level winds will exist across the northwestern South Plains and far southwestern Texas Panhandle through mid-day. Models weaken wind speeds with time across this area which may again limit the amount of time possible for Red Flag Conditions. Another complication is continued presence of low-level moisture across portions of the Fire Weather Watch currently in place. This moisture may help increase fuel moisture values some over the next 24 to 36 hours but possibly not enough for the fine fuels/grasses across the area. Confidence is high enough to upgrade the northwestern 5 counties of the forecast area to a Red Flag Warning as we should see RH values drop below 10 percent and have wind speeds high enough for 3 or more hours. A watch will remain in place for the rest of the area as we figure out whether we will hit red flag conditions outside of those northwestern 5 counties. && .LUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday morning through Monday evening for TXZ024>026-029>035. Red Flag Warning from 11 AM to 8 PM CST Monday for TXZ021>023- 027-028. && 93/99/99
Hazardous weather outlook, Mar 5, 5:57 AM CST, 0 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 557 AM CST Sun Mar 5 2017 TXZ021>044-061200- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 557 AM CST Sun Mar 5 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Elevated fire weather conditions are likely for the northern South Plains and far southern Texas Panhandle. .DAYS TWO THROUGH SEVEN...Monday through Saturday Critical fire weather conditions will develop Monday afternoon across the northwestern South Plains and far southwestern Texas Panhandle and a red flag warning is in effect from 11 am Monday morning through 8 pm Monday evening. A fire weather watch is in effect for areas not in the Red Flag Warning and north of a Morton, Lubbock, to Paducah line for Monday afternoon. Otherwise, hazardous weather is not expected for Tuesday through Saturday.
Nearby
Red Flag Warnings in Texas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.